Alert archive / Arkansas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 113, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at May 3, 2007, 5:54 PM CDT for Desha County, Arkansas. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 3, 2007, 5:54 PM CDT (22:54 UTC)
- Expired
- May 3, 2007, 7:00 PM CDT
- In force
- 66 min
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
County Desha County, AR
The radar
The Little Rock radar (KLZK), 150 km from the middle of the area, began a volume at 22:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 3, 5:38 PM CDT | Tornado Watch | SPC | 3 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 10.9 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 937 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLZK 032254
SVRLZK
ARC041-040000-
/O.NEW.KLZK.SV.W.0113.070503T2254Z-070504T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
554 PM CDT THU MAY 3 2007
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DESHA COUNTY IN SOUTHEAST ARKANSAS
* UNTIL 700 PM CDT
* AT 550 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS
IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR PLEASANT GROVE TO JEROME IN DREW COUNTY...OR
ABOUT 12 MILES SOUTHWEST OF MCGEHEE. THE STORMS WERE MOVING
NORTHEAST AT 45 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
MCGEHEE AROUND 610 PM CDT...
ROHWER AROUND 625 PM CDT...
KELSO...DUMAS AROUND 630 PM CDT...
MITCHELLVILLE AROUND 635 PM CDT...
WATSON AROUND 640 PM CDT...
YANCOPIN AROUND 645 PM CDT...
&&
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.
LAT...LON 3356 9144 3377 9143 3379 9154 3396 9154
3396 9154 3399 9132 3399 9132 3397 9137
3394 9114 3377 9099 3377 9114 3370 9112
3370 9104 3366 9107 3372 9116 3370 9122
3359 9116 3359 9122 3351 9125
$$
462 follow-up statements
000
WWUS54 KLZK 032322
SVSLZK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
622 PM CDT THU MAY 3 2007
ARC041-040000-
/O.CON.KLZK.SV.W.0113.000000T0000Z-070504T0000Z/
DESHA AR-
622 PM CDT THU MAY 3 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR DESHA COUNTY...
AT 620 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES SOUTH OF DUMAS TO 7 MILES SOUTHEAST OF
ROHWER...MOVING NORTHEAST AT 45 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WATSON
AND YANCOPIN.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT THURSDAY EVENING
FOR SOUTHEASTERN ARKANSAS.
LAT...LON 3365 9136 3377 9143 3379 9154 3396 9154
3396 9154 3399 9132 3399 9132 3397 9137
3394 9114 3377 9099 3377 9114 3370 9112
3370 9104 3366 9107 3372 9116 3370 9122
3359 9116 3359 9122 3359 9124
$$
5000
WWUS54 KLZK 032341
SVSLZK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
641 PM CDT THU MAY 3 2007
ARC041-040000-
/O.CON.KLZK.SV.W.0113.000000T0000Z-070504T0000Z/
DESHA AR-
641 PM CDT THU MAY 3 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR DESHA COUNTY...
AT 638 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THE LEADING EDGE OF THIS LINE OF STORMS
WAS LOCATED ALONG A LINE EXTENDING FROM WATSON TO 13 MILES SOUTHEAST
OF YANCOPIN...MOVING NORTHEAST AT 40 MPH.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT THURSDAY EVENING
FOR SOUTHEASTERN ARKANSAS.
LAT...LON 3380 9141 3379 9154 3396 9154 3396 9154
3399 9132 3399 9132 3397 9137 3394 9114
3377 9099
$$
55What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 3:00 PM CDT, 2 hours 54 minutes earlier.
Area forecast discussion, May 3, 3:00 PM CDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 300 PM CDT THU MAY 3 2007 .SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT UPPER TROF MOVING ACROSS OKLAHOMA WILL WEAKEN AND MOVE ACROSS ARKANSAS FRIDAY MORNING. MOISTURE CONTINUES TO FLOW INTO THE AREA AT LOWER LEVELS AHEAD OF THIS SYSTEM AND THIS SHOULD CONTINUE THROUGH TONIGHT BUT WILL BECOME DISRUPTED AS THE TROF MOVES ACROSS ON FRIDAY. AN AREA OF THUNDERSTORMS IN NORTHEASTERN TEXAS HAS PERSISTED THROUGH THE DAY AND EXPECT THIS TO MOVE INTO THE AREA TONIGHT AS THE UPPER TROF DRAWS CLOSER. THUS WILL KEEP 70 PERCENT POPS GOING FOR TONIGHT WITH FAIRLY GOOD RAINFALL AMOUNTS OF HALF AN INCH TO AN INCH IN THE SOUTH. SOME LOCALLY HEAVIER AMOUNTS WILL BE POSSIBLE WHERE MESO BOUNDARIES CAN INTERACT. WILL NEED TO WATCH A FEW COUNTIES IN THE NORTHEAST AND SOUTHWEST WHERE HEAVY RAINS FELL LAST NIGHT AND EARLIER TODAY FOR FLASH FLOOD POTENTIAL IF MORE HEAVY RAINS CAN MOVE INTO THOSE AREAS BUT CONFIDENCE IN THIS HAPPENING IS NOT ENOUGH TO WARRENT A FLASH FLOOD WATCH. RAIN SHOULD DECREASE FRIDAY AS THE TROF MOVES ACROSS THE AREA. WENT WITH CHANCE POPS IN MOST AREAS BUT KEPT LIKELY POPS GOING IN THE EAST IN THE MORNING. BY MIDDAY...HAVE POPS INTO SLIGHT CHANCE RANGE IN MOST AREAS WITH CHANCE IN THE EAST THEN MAINTAIN SMALL POPS THROUGH THE AFTERNOON IN THE EVENT LEFT OVER MOISTURE AND INSTABILITY RESULTING FROM HEATING FROM DECREASING CLOUDS CAN GET SOME CONVECTION GOING. THE UPPER TROF WILL BE TO THE EAST OF THE AREA BY FRIDAY EVENING AND DROPPED ALL MENTION OF RAIN FOR FRIDAY NIGHT FIGURING THAT ANY AFTERNOON CONVECTION WILL DISSIPATE FROM LOSS OF HEATING. UPPER RIDGE WILL SET UP OVER THE AREA FOR THE WEEKEND AND POSSIBLY INTO NEXT WEEK WHILE A STRONG UPPER TROF DIGS INTO THE SOUTHWEST. MIN TEMPS WILL MAINLY BE IN THE LOWER HALF OF THE 60S THROUGH THE PERIOD. MAXES WILL VARY DEPENDING ON CLOUD COVER. SATURDAY SHOULD BE THE WARMEST DAY WITH MID AND UPPER 80S IN MOST AREAS. FRIDAY WILL LIKELY SEE THE HIGHEST MAXES IN THE SOUTHWEST WHERE CLOUDS HAVE THE BEST CHANCE OF BREAKING OUT WITH THE COOLEST MAXES IN THE NORTHEAST. && .LONG TERM...MONDAY THROUGH THURSDAY EVENTUALLY THE TROF WILL MOVE OUT TO THE NORTHEAST AND THE RIDGE WILL BREAK DOWN SOMEWHAT WHICH MAY ALLOW MOISTURE TO MOVE IN AND BRING MORE CHANCES OF SHOWERS AND THUNDERSTORMS. TIMING OF ALL THIS IS QUITE UNCERTAIN BUT BASED ON MODEL TRENDS WILL CONTINUE WITH SMALL POPS BEGINNING MONDAY AND INCREASING BY MIDWEEK. DID ADJUST POPS FOR TUESDAY WITH 20 PERCENT IN SOUTH TO 30 PERCENT IN NORTH AND WEST. DOES APPEAR NORTHERN AND WESTERN AREAS WILL HAVE THE BEST CHANCE FOR ANY PRECIP WITH THIS PATTERN. TEMPS WILL STAY RATHER PERSISTENT WITH MINS MOSTLY IN THE LOWER HALF OF THE 60S AND MAXES IN THE UPPER 70S TO MID 80S. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 62 78 63 85 / 70 50 10 10 CAMDEN AR 65 83 64 87 / 70 40 10 10 HARRISON AR 60 79 63 85 / 70 30 10 10 HOT SPRINGS AR 64 82 64 87 / 70 40 10 10 LITTLE ROCK AR 64 81 64 87 / 70 40 10 10 MONTICELLO AR 65 82 64 88 / 70 50 10 10 MOUNT IDA AR 64 83 64 87 / 70 30 10 10 MOUNTAIN HOME AR 60 78 63 85 / 70 40 10 10 NEWPORT AR 62 78 64 85 / 70 60 10 10 PINE BLUFF AR 64 82 65 87 / 70 50 10 10 RUSSELLVILLE AR 63 81 64 88 / 70 30 10 10 SEARCY AR 63 80 64 86 / 70 50 10 10 STUTTGART AR 64 81 65 87 / 70 50 10 10 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && 29
Hazardous weather outlook, May 3, 5:35 PM CDT, 19 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 535 PM CDT THU MAY 3 2007 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-041000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 530 PM CDT THU MAY 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TONIGHT A LINE OF SEVERE THUNDERSTORMS WILL PUSH THROUGH SOUTHEAST ARKANSAS THIS EVENING FROM LOUISIANA. THE LINE HAS HAD A HISTORY OF PRODUCING STRONG TO DAMAGING WINDS...AND MAY SPAWN ISOLATED TORNADOES. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS IN THE SOUTHEAST OVERNIGHT. OTHERWISE...A SYSTEM ALOFT IS FORECAST TO MOVE EASTWARD INTO ARKANSAS TONIGHT FROM OKLAHOMA. WITH PLENTY OF MOISTURE IN PLACE ACROSS THE STATE...SHOWERS AND THUNDERSTORMS ARE LIKELY THROUGH TONIGHT. LOCALLY HEAVY RAINFALL IS POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE SYSTEM ALOFT WILL LIFT OUT OF ARKANSAS LATE FRIDAY AND FRIDAY NIGHT. AS A RESULT...SHOWER AND THUNDERSTORM CHANCES WILL DIMINISH FROM THE WEST. AN ISOLATED SEVERE STORM OR TWO WITH LARGE HAIL AND DAMAGING WIND COULD OCCUR BUT ORGANIZED SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. A RIDGE OF HIGH PRESSURE WILL BUILD OVER THE REGION THIS WEEKEND AND PERSIST INTO THE FIRST PART OF NEXT WEEK. THE RESULT WILL BE WARM TEMPERATURES AND ONLY A SLIGHT CHANCE OF AN AFTERNOON OR EVENING SHOWER OR THUNDERSTORM. THIS UPPER RIDGE OF HIGH PRESSURE TO MOVE ENOUGH TO THE EAST LATER NEXT WEEK FOR AN INCREASED CHANCE OF SHOWERS AND THUNDERSTORMS. THIS WILL ALSO INCREASE CHANCES OF SEVERE WEATHER AND HEAVY RAINS WITH THE BEST CHANCE OF ANY OF THIS IN THE NORTHWEST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NEEDED THIS EVENING IN SOUTHEAST ARKANSAS DUE TO SEVERE WEATHER. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 38/29/46
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 5:30 PM CDT | Severe Thunderstorm Warning | LZK | Drew | 45 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.